Alert archive / North Dakota / Wind Chill Advisories in 2015
Wind Chill Advisory 14, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Feb 17, 2015, 3:58 AM CST for 5 counties in North Dakota. It took effect at Feb 17, 2015, 8:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2015, 3:58 AM CST (09:58 UTC)
- In effect from
- Feb 17, 2015, 8:00 PM CST
- Expired
- Feb 18, 2015, 12:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Bismarck, ND
Counties Dickey County, ND, Emmons County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND
The radar
The Aberdeen radar (KABR), 112 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 16, 2:48 PM CST, 13 hours 10 minutes earlier.
Area forecast discussion, Feb 16, 2:48 PM CST, 13 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 248 PM CST MON FEB 16 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 249 PM CST MON FEB 16 2015 THE MAIN FORECAST CONCERN IN THE SHORT TERM PERIOD WILL BE WIND CHILL HIGHLIGHTS. CURRENTLY...SCATTERED LIGHT SNOW CONTINUES TO TRACK SOUTHEAST ACROSS THE FORECAST AREA. CLEARING CAN BE SEEN JUST NORTH OF THE BORDER AND EXPECT CLEARING FROM NORTH TO SOUTH LATE THIS AFTERNOON AND THIS EVENING. LIGHT SNOW IS EXPECTED TO BE OUT OF ALL BUT THE SOUTHWEST BY LATE THIS EVENING...AND CLEARING THE FAR SOUTHWEST IN THE EARLY OVERNIGHT HOURS. WITH CLEARING SKIES AND COLD HIGH PRESSURE BUILDING INTO THE AREA...WILL NEED TO ISSUE WIND CHILL ADVISORY HIGHLIGHTS ACROSS MOST OF THE FORECAST AREA NORTH AND EAST OF THE MISSOURI RIVER. DID NOT INCLUDE THE FAR WESTERN COUNTIES OF DIVIDE AND WILLIAMS TO THE WEST...AND ALSO DICKEY...LAMOURE...LOGAN...MCINTOSH AND EMMONS COUNTIES IN THE SOUTH CENTRAL. WE ENTER INTO ADVISORY CRITERIA IN THE LATE EVENING TONIGHT AND REMAIN THROUGH THE MORNING TUESDAY. WE SEE A BRIEF RECOVERY TUESDAY AFTERNOON BEFORE WE HEAD BACK INTO ADVISORY CRITERIA BY THE LATE AFTERNOON OR EARLY EVENING. EVEN THOUGH WE ARE NOT INTO ADVISORY CRITERIA TUESDAY AFTERNOON...A GUSTY NORTHWEST WIND OF 15 TO 25 MPH WILL MAKE FOR A BLUSTERY DAY. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 249 PM CST MON FEB 16 2015 HIGHLIGHTS INCLUDE POTENTIAL FOR A WIND CHILL ADVISORY AND A WIND CHILL WARNING TUESDAY NIGHT INTO WEDNESDAY MORNING. FOR WEDNESDAY NIGHT INTO THURSDAY MORNING...TEMPERATURES WOULD SUPPORT A WIND CHILL ADVISORY. LIGHT SNOW POTENTIAL IN A WARM AIR ADVECTION SETUP BEGINS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS A BAND OF LIGHT SNOW PROPAGATES ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SNOWFALL AMOUNTS OF AROUND ONE INCH ARE FORECAST DURING THIS TIME. TUESDAY NIGHT THROUGH WEDNESDAY...DRY WITH SURFACE HIGH PRESSURE SHIFTING FROM SOUTHERN SASKATCHEWAN TO NEAR ASHLEY NORTH DAKOTA BY 00Z THURSDAY. MAIN HEADLINE DURING THIS PERIOD WILL BE THE POTENTIAL FOR A WIND CHILL WARNING FOR THE TURTLE MOUNTAINS AND NORTHERN JAMES RIVER VALLEY WITH WIND CHILL TEMPERATURES TO 48 BELOW. LOCATIONS FARTHER WEST...ALONG AND EAST OF THE MISSOURI RIVER UP UNTIL THE AFOREMENTIONED WIND CHILL WARNING AREA WILL EXPERIENCE WIND CHILL VALUES TO 40 BELOW ZERO...THUS A WIND CHILL ADVISORY WILL LIKELY BE IN ORDER HERE. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...SURFACE HIGH PRESSURE MOVES SOUTHEAST WITH LOW LEVEL WARM AIR ADVECTION SETTING UP AHEAD OF A DEVELOPING CLIPPER SYSTEM. ALL MODELS WITH THE EXCEPTION OF THE 12Z ECMWF ADVERTISE A BAND OF LIGHT SNOW ALONG THE ADVANCING BAROCLINIC ZONE AS IT MIGRATES FROM WEST TO EAST DURING THIS TIME. USED A BLEND OF DETERMINISTIC MODELS AND PREVIOUS FORECAST FOR A SLIGHT CHC/CHC OF LIGHT SNOW ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SNOWFALL AMOUNTS OF AROUND ONE INCH DISPERSED ACROSS THE FORECAST AREA. THE WPC DAY 3 SNOWFALL AMOUNTS SHOWS A LIMITED AREA OF A POSSIBLE ONE INCH SNOWFALL...SO WILL CONTINUE TO MENTION THAT AND ADJUST WITH FUTURE MODEL RUNS. A WIND CHILL ADVISORY WILL LIKELY BE WARRANTED WEDNESDAY NIGHT INTO THURSDAY MORNING GIVEN APPARENT TEMPERATURES TO 40 BELOW ZERO ALONG AND EAST OF THE MISSOURI RIVER. FRIDAY INTO MONDAY...FOLLOWING THE WARM AIR ADVECTION WILL BE COLD AIR ADVECTION AS THE AFOREMENTIONED CLIPPER SYSTEM SWEEPS THROUGH AND EXITS THE REGION FRIDAY EVENING. FLURRIES AND/OR LIGHT SNOW SHOWERS WILL ACCOMPANY THE COLD AIR ADVECTION FRIDAY AND THEN DIMINISH FRIDAY NIGHT. HIGH PRESSURE THEN TAKES CONTROL SATURDAY THROUGH MONDAY. THE CANADIAN GEM/ECMWF IS RATHER ROBUST WITH A 1054MB SURFACE HIGH DOMINATING SATURDAY NIGHT INTO SUNDAY BEFORE SHIFTING EAST. THE GFS IS WEAKER WITH SURFACE HIGH AND TRIES TO ESTABLISH A BROADER WESTERLY FLOW INTO NORTH DAKOTA. THIS RESULTS IN A CHANCE OF SNOW INTO OUR SOUTHERN COUNTIES SUNDAY WHICH IS EMANATING FROM A COLORADO LOW. THE SUPERBLEND MAINTAINS A DRY FORECAST AND WILL CONTINUE WITH THIS IDEA FOR NOW. AS FOR HIGH TEMPERATURES...WITH SURGE OF ARCTIC AIR TUESDAY NIGHT THROUGH WEDNESDAY WILL RESULT IN HIGHS FROM 5 BELOW IN THE NORTHEAST TO NEAR 20 SOUTHWEST WEDNESDAY. THURSDAY AND FRIDAY WILL SEE A MODERATING TREND WITH THE WARM AIR ADVECTION AND HIGHS RISING TO AROUND 12 ABOVE TO THE MID 30S SOUTHWEST. COLD ADVECTION THEN TAKES CONTROL FOR THE WEEKEND WITH HIGHS SIMILAR TO WEDNESDAY. SLIGHT MODERATING TREND ON MONDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 249 PM CST MON FEB 16 2015 MVFR CONDITIONS WITH PERIODS OF IFR WERE ONGOING OVER KBIS AND KDIK...ASSOCIATED WITH SCATTERED -SN AND LOWER VSBYS/CIGS. AS SNOW PROPAGATES TO THE SOUTH...CIGS WILL RISE TO MVFR AT THESE SITES AFT 21Z...AND EVENTUALLY TO VFR BY TUESDAY MORNING. RISING CIGS AT KMOT AND KISN WILL TRANSITION FROM MVFR TO VFR AFT 21Z...WHILE KJMS WILL REMAIN IN VFR CONDITIONS THROUGHOUT THE PERIOD. EXPECT NORTHWEST WINDS TO PREVAIL THROUGH THE FORECAST...WITH SOME STRONGER GUSTS POSSIBLE AT ALL SITES TOWARDS THE END OF THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 1 PM CST TUESDAY FOR NDZ002>005-010>013-021>023-025-035>037. && SHORT TERM...TWH LONG TERM...KS AVIATION...ZH
Hazardous weather outlook, Feb 16, 3:20 PM CST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 320 PM CST MON FEB 16 2015 NDZ002>005-010>013-021>023-025-035>037-172130- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN- 320 PM CST MON FEB 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WIND CHILL ADVISORY IS IN EFFECT BEGINNING LATE THIS EVENING. SEE WWW.WEATHER.GOV FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIND CHILLS TO 45 BELOW ZERO WILL BE LIKELY EARLY WEDNESDAY MORNING AND IN THE 30S BELOW ZERO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND AT WEATHER.GOV/BIS. NDZ001-009-046>048-050-051-172130- DIVIDE-WILLIAMS-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 320 PM CST MON FEB 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIND CHILLS IN THE 30S BELOW ZERO WILL BE LIKELY EARLY WEDNESDAY...AND THURSDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND AT WEATHER.GOV/BIS. NDZ017>020-031>034-040>045-172130- MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 320 PM CST MON FEB 16 2015 /220 PM MST MON FEB 16 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND AT WEATHER.GOV/BIS. TWH/KS
Nearby
Wind Chill Advisories in North Dakota, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.